Alert archive / Kansas / Freeze Warnings in 2007
Freeze Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Oct 25, 2007, 3:13 PM CDT for Barton County, Russell County, Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2007, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 26, 2007, 4:00 AM CDT
- Expired
- Oct 26, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 25, 3:09 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 25, 3:09 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT THU OCT 25 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE LOW TEMPERATURES TONIGHT AND PRECIPITATION POSSIBILITIES TONIGHT THROUGH FRIDAY FOR SOUTHEAST KANSAS. TONIGHT: SATELLITE IMAGERY SHOWS A CUTOFF UPPER LOW THAT CONTINUES TO SPIN OVER THE SOUTHEAST/GULF STATES. THIS LOW HAS BEGUN TO MOVE NORTHWEST TOWARD KANSAS TODAY...AND SOUTHEAST KANSAS SHOULD SEE THESE CLOUDS MOVING IN THIS EVENING. THESE CLOUDS SHOULD MAKE IT AS FAR WEST AS THE WESTERN EDGE OF THE FLINT HILLS...AT LEAST ABOUT WICHITA/NEWTON EASTWARD. THERE COULD BE SOME SCATTERED SHOWERS IN THESE AREAS...WITH THE HIGHEST POSSIBILITY ACROSS THE SOUTHEAST. WEST OF THE CLOUD COVER...TEMPERATURES WILL QUICKLY DROP INTO THE 30S AND LOWER 40S. MANY OF THESE LOCATIONS WILL LIKELY SEE FROST TONIGHT...AND BARTON AND RUSSELL COUNTIES COULD EVEN DROP INTO THE UPPER 20S. THEREFORE...WE WILL ISSUE A FROST ADVISORY MAINLY WEST OF A MARION TO HUTCHINSON AND HARPER COUNTY LINE...AND A FREEZE WARNING FOR RUSSELL AND BARTON COUNTIES WHERE THE TEMPERATURES WILL LIKELY BE BELOW FREEZING FOR A FEW HOURS. FRIDAY-SATURDAY: THE PRECIPITATION CHANCES CONTINUE THROUGH THE DAY ON FRIDAY AS THE LOW SPINS TO THE SOUTHEAST. THE LOW WILL THEN BEGIN TO MOVE OFF TO THE NORTHEAST FRIDAY AFTERNOON AND RAIN SHOULD BE EAST OF THE AREA BY FRIDAY EVENING. A LOW WILL MOVE ACROSS SOUTHWEST TEXAS FRIDAY NIGHT AND HELP TO PUSH THE CUTOFF LOW OFF TO THE NORTHEAST. A COLD FRONT ASSOCIATED WITH THE TEXAS LOW WILL COME THROUGH THE FORECAST AREA...WITH LITTLE MORE THAN SOME CLOUDS COMING SOUTH FROM NEBRASKA LATE FRIDAY NIGHT. SUNDAY-WEDNESDAY: THIS PERIOD STILL LOOKS QUIET WITH THE UPPER RIDGE OVER THE MIDDLE PART OF THE COUNTRY. DRY FORECAST SOUNDINGS INDICATE MOSTLY CLEAR TO CLEAR SKIES MUCH OF THE TIME. A FRONT IS PROGGED TO MOVE SOUTHEAST THROUGH THE FORECAST AREA ON TUESDAY INTO WEDNESDAY...BUT AT THIS TIME IT LOOKS TO BE A DRY FRONTAL PASSAGE. SCHRECK && .AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN FOR THIS PACKAGE WILL BE LOWER CIGS MOVING INTO SE KS OVERNIGHT. UPPER LOW TO OUR SOUTHEAST IS STILL FORECAST TO SLOWLY TRACK NW. THIS WILL ALLOW LOWER CIGS TO SPILL INTO SE KS PRIOR TO DAYBREAK. AT THIS TIME CONFIDENCE IS HIGH THAT CIGS WILL BE LOWER THAN MVFR SO WILL KEEP KCNUS CIGS JUST BELOW 2000FT LIKE WE HAVE BEEN TRENDING OVER THE LAST FEW SETS OF TAFS. THESE LOWER CIGS WILL NOT MAKE IT TO ICT BY DAYBREAK AND MAY NOT MAKE IT THIS FAR WEST AT ALL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 62 41 63 / 10 10 0 10 HUTCHINSON 31 63 36 62 / 10 0 0 10 NEWTON 38 62 41 60 / 10 10 0 10 ELDORADO 39 61 43 64 / 10 10 0 10 WINFIELD-KWLD 38 61 42 65 / 10 10 0 10 RUSSELL 28 64 40 60 / 0 0 0 10 GREAT BEND 28 64 40 61 / 0 0 0 10 SALINA 34 63 42 60 / 10 10 0 10 MCPHERSON 36 63 40 58 / 10 10 0 10 COFFEYVILLE 45 59 44 66 / 20 20 10 10 CHANUTE 42 59 42 64 / 20 20 10 10 IOLA 42 59 42 62 / 20 20 10 10 PARSONS-KPPF 42 59 42 66 / 20 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ033-048>052- 067-082-091. FREEZE WARNING FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ032-047. &&
Hazardous weather outlook, Oct 25, 9:03 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 903 AM CDT THU OCT 25 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 903 AM CDT THU OCT 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS ONCE AGAIN TONIGHT...MAYBE AS FAR EAST AS THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KLEINSASSER/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:13 PM CDT | Frost Advisory | ICT | Ellsworth, Harper, Kingman, Lincoln, McPherson, Marion and 3 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.